Alert archive / New Mexico / High Wind Watches in 2011
High Wind Watch 6, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Feb 17, 2011, 1:49 PM MST for Eddy County, New Mexico. It took effect at Feb 19, 2011, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 17, 2011, 1:49 PM MST (20:49 UTC)
- In effect from
- Feb 19, 2011, 5:00 PM MST
- Expired
- Feb 19, 2011, 2:14 AM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2425 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
439 WWUS74 KMAF 172049 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 249 PM CST THU FEB 17 2011 NMZ027-TXZ258-180015- /O.NEW.KMAF.HW.A.0006.110220T0000Z-110221T0000Z/ /O.CON.KMAF.HW.W.0010.000000T0000Z-110218T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 149 PM MST THU FEB 17 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING: THROUGH THIS AFTERNOON FOR THE WARNING. SATURDAY AFTERNOON THROUGH SUNDAY FOR THE WATCH. * WINDS: SOUTHWEST 30 TO 45 MPH...WITH GUSTS TO 60 TO 65 MPH. * IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE GUADALUPE MOUNTAINS SHOULD USE CAUTION...OR CONSIDER AN ALTERNATE ROUTE. GUSTY CROSSWINDS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. SMALL AIRCRAFT SHOULD AVOID FLYING NEAR THE GUADALUPE MOUNTAINS AS MOUNTAIN WAVE CONDITIONS MAY EXIST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TXZ074-180015- /O.NEW.KMAF.HW.A.0006.110220T0000Z-110221T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS 249 PM CST THU FEB 17 2011 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON. * TIMING: SATURDAY EVENING THROUGH SUNDAY. * WINDS: SOUTHWEST 30 TO 40 MPH...WITH GUSTS TO 60 MPH. * IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE DAVIS MOUNTAINS SHOULD USE CAUTION...OR CONSIDER AN ALTERNATE ROUTE. GUSTY CROSSWINDS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. SMALL AIRCRAFT SHOULD AVOID FLYING NEAR THE DAVIS MOUNTAINS AS MOUNTAIN WAVE CONDITIONS MAY EXIST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
4 follow-up statements
137 WWUS74 KMAF 180012 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 612 PM CST THU FEB 17 2011 NMZ027-TXZ258-181200- /O.EXP.KMAF.HW.W.0010.000000T0000Z-110218T0000Z/ /O.CON.KMAF.HW.A.0006.110220T0000Z-110221T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 512 PM MST THU FEB 17 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING FOR THURSDAY AFTERNOON IS NO LONGER IN EFFECT. A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. * TIMING: SATURDAY AFTERNOON THROUGH SUNDAY. * WINDS: SOUTHWEST 30 TO 45 MPH...WITH GUSTS TO 60 TO 65 MPH. * IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE GUADALUPE MOUNTAINS SHOULD USE CAUTION...OR CONSIDER AN ALTERNATE ROUTE. GUSTY CROSSWINDS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. SMALL AIRCRAFT SHOULD AVOID FLYING NEAR THE GUADALUPE MOUNTAINS AS MOUNTAIN WAVE CONDITIONS MAY EXIST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TXZ074-181200- /O.CON.KMAF.HW.A.0006.110220T0000Z-110221T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS 612 PM CST THU FEB 17 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... * TIMING: SATURDAY EVENING THROUGH SUNDAY. * WINDS: SOUTHWEST 30 TO 40 MPH...WITH GUSTS TO 60 MPH. * IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE DAVIS MOUNTAINS SHOULD USE CAUTION...OR CONSIDER AN ALTERNATE ROUTE. GUSTY CROSSWINDS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. SMALL AIRCRAFT SHOULD AVOID FLYING NEAR THE DAVIS MOUNTAINS AS MOUNTAIN WAVE CONDITIONS MAY EXIST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
239 WWUS74 KMAF 180949 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 349 AM CST FRI FEB 18 2011 NMZ027-TXZ074-258-181800- /O.EXT.KMAF.HW.A.0006.110220T0000Z-110221T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 349 AM CST FRI FEB 18 2011 /249 AM MST FRI FEB 18 2011/ ...HIGH WIND WATCH NOW IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... * WINDS: SOUTHWEST 30 TO 40 MPH...WITH GUSTS TO 60 MPH. * IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE DAVIS MOUNTAINS SHOULD USE CAUTION...OR CONSIDER AN ALTERNATE ROUTE. GUSTY CROSSWINDS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. SMALL AIRCRAFT SHOULD AVOID FLYING NEAR THE DAVIS MOUNTAINS AS MOUNTAIN WAVE CONDITIONS MAY EXIST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
802 WWUS74 KMAF 182026 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 226 PM CST FRI FEB 18 2011 NMZ027-TXZ074-258-191200- /O.CON.KMAF.HW.A.0006.110220T0000Z-110221T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 226 PM CST FRI FEB 18 2011 /126 PM MST FRI FEB 18 2011/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... * TIMING: LATE SATURDAY AFTERNOON THROUGH SUNDAY EVENING... * WINDS: SOUTHWEST 30 TO 40 MPH...WITH GUSTS TO 60 MPH. * IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE DAVIS AND GUADALUPE MOUNTAINS SHOULD USE CAUTION...OR CONSIDER AN ALTERNATE ROUTE. GUSTY CROSSWINDS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. SMALL AIRCRAFT SHOULD AVOID FLYING NEAR THE AS MOUNTAIN WAVE CONDITIONS MAY EXIST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
613 WWUS74 KMAF 190914 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 314 AM CST SAT FEB 19 2011 NMZ027-TXZ074-258-191715- /O.UPG.KMAF.HW.A.0006.110220T0000Z-110221T0600Z/ /O.NEW.KMAF.HW.W.0011.110220T0000Z-110221T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 314 AM CST SAT FEB 19 2011 /214 AM MST SAT FEB 19 2011/ ...HIGH WIND WARNING IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: LATE SATURDAY AFTERNOON THROUGH SUNDAY EVENING... * WINDS: SOUTHWEST 30 TO 40 MPH...WITH GUSTS TO 60 MPH. * IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE DAVIS AND GUADALUPE MOUNTAINS SHOULD USE CAUTION...OR CONSIDER AN ALTERNATE ROUTE. GUSTY CROSSWINDS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. SMALL AIRCRAFT SHOULD AVOID FLYING NEAR THE AS MOUNTAIN WAVE CONDITIONS MAY EXIST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-034-TXZ057>059-191715- /O.NEW.KMAF.WI.Y.0002.110220T0900Z-110221T0300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... VAN HORN...PECOS...MENTONE...RED BLUFF LAKE 314 AM CST SAT FEB 19 2011 /214 AM MST SAT FEB 19 2011/ ...WIND ADVISORY IN EFFECT FROM 3 AM CST /2 AM MST/ TO 9 PM CST /8 PM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM CST /2 AM MST/ TO 9 PM CST /8 PM MST/ SUNDAY. * TIMING: EARLY SUNDAY MORNING THROUGH SUNDAY EVENING * WINDS: SOUTHWEST 25 TO 30 MPH...WITH GUSTS TO 40 MPH * IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH SOUTHEASTERN NEW MEXICO...THE UPPER TRANS PECOS REGION AND THE VAN HOR CORRIDOR SHOULD USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Feb 17, 1:38 PM MST, 11 minutes earlier.
Area forecast discussion, Feb 17, 1:38 PM MST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
238 PM CST THU FEB 17 2011
.DISCUSSION...
DRY AIR SURGING TODAY PER WLY WINDS OF 20KTS THRU THE MIXED LAYER.
85H THERMAL RIDGE HAS MOVED E WITH TROF WITH WIDESPREAD 85H TEMPS
OF 20C ACRS PB AND L20C ACRS RIO GRANDE...ERGO WELL ABOVE NORMAL
TEMPS. 7H WINDS NEAR 40KTS AIDING IN HIGH WINDS IN PARTS OF THE
GDP MTNS AND WILL LEAVE WARNING OUT THERE UNTIL 00Z. SFC LOW WILL
BE ACRS N TX THRU FRI AM AND THIS WILL HELP KEEP A LIGHT WLY LOW
LEVEL COMPONENT ACRS PB/SE NM AND THUS DWPNTS WILL NOT BE AS HIGH
FRI AM AND THIS MORNING. WEAK COLD FRONT WILL SLOWLY MOVE INTO THE
AREA LATER FRI MORNING BUT ISN/T EXPECTED TO MAKE IT TOO FAR
SW...AND WILL STRUGGLE TO GET TO S OF MAF. 85H TEMPS DO COOL A FEW
DEGREES C FRI IN ASSOCN WITH FRONT ACRS PB BUT TEMPS WILL STILL BE
WELL ABV NORMAL. SAT AM A MODEST LLJ WILL DEVELOP AND SFC
DWPNTS/LOW LEVEL MSTR WILL INCREASE. LOW CLOUDS/FG/LIGHT DRIZZLE
DOES SEEM REASONABLE SAT AM AND GENERALLY SUPPORTED IN NAM/GFS
SOUNDINGS. LOW LEVEL MSTR WILL TEND TO HANG AROUND SAT PM AT LEAST
ACRS PB WHILE PROMINENT 85H THERMAL RIDGE DEVELOPS FROM THE FAR SW
CWFA THRU SE NM...MAKING FOR WARM AND DRY CONDITIONS. ALL OF THIS
AHEAD OF A STRONG TROF/UPPER LOW NEARING SOCAL. THRU SAT AFTERNOON 7H
WINDS WILL INCREASE AND HIGH WINDS WILL LIKELY DEVELOP IN THE
GDP/DAVIS MTNS EITHER LATE SAT PM OR BY EARLY SUN AM AND WE WILL
ISSUE A HIGH WIND WATCH. ASSOCD SFC LOW WILL MOVE INTO THE CNTRL
PLAINS SUN MORNING AND VERY SHALLOW MSTR WILL MAKE IT TO JUST W
MAF. 85H FLOW REMAINS VEERED AND IT IS EXPECTED TO MIX/MOVE E
EARLIER THAN LATER. CONCERN THEN TURNS TO WIND SUNDAY AFTERNOON.
7H GRADIENT/200NM OF 60-80DAM SUGGEST WINDY/VERY WINDY CONDITIONS
ACRS SE NM/PB. ECMWF CONTINUES TO BE THE MOST INDICATIVE OF HIEST
WIND/DRIEST AIR/WARMEST TEMPS WHICH IS THE SOLN THAT I FAVOR...DUE
TO MODEL CONSISTENCY AND NOTION THAT MSTR WILL BE SHALLOW AND
PARENT SFC LOW WILL BE FAR ENUF E TO KEEP LOWEST LEVEL FLOW
VEERED. 12Z ECMWF JUST ARRIVED AT IT STILL LOOKS PRETTY CONSISTENT
(ALTHOUGH MID LEVEL WINDS HAVE DECREASED SOME). COLD FRONT WILL
FOLLOW EARLY MONDAY WITH OVER 10-15C OF COOLING AT 85H ACRS
PB...NOT AS MUCH ALONG RIO GRANDE. WLY MID LEVEL PERSIST THOUGH
AND WARM/DRY WINDY WX WILL PROMPTLY RETURN TUE-THUR.
&&
.FIRE WEATHER...
CRITICAL FIRE WX CONDITION HAVE DEVELOPED ACRS SE NM/GDP MTNS/PARTS
OF TRANS PECOS AND NW PB. RFW WILL REMAIN IN EFFECT AND AS CLOUDS
MOVE E ACRS CNTRL PB EXPECT A BRIEF INCREASE IN WINDS TO NEAR 20
MPH BEFORE SUNSET. OTHERWISE MOST EMPHASIS ON FCST IS PLACED ON
SUNDAY WHEN HIGH IMPACT FIRE WX CONDITIONS WILL LIKELY BE WIDESPREAD.
A POWERFUL MID LEVEL JET WILL STREAK ACRS THE AREA PUSHING OUT VERY
DRY AIR AND UNSEASONALLY WARM TEMPS ACRS SE NM/W TX. FUEL DRYNESS
DATA INDICATES THAT CRITICAL FIRE WX WILL ALIGN WITH CRITICAL
DRYNESS LEVELS IN FUELS RESULTING IN A DANGEROUS COMBINATION OF WX
AND FUEL. OUTSIDE OF MTNS SE NM/NW PB LOOKS TO BE THE WINDIEST
WITHIN MAFS AREA WITH G45-50 MPH ELSEWHERE ACRS PB G40 MPH VERY
REASONABLE. MIN RH/S WILL PLUMMET ACRS THE PB NEARING 7 PCT IN A
FEW PLACES WITH TEMPS NEAR 20 DEGREES ABOVE NORMAL. THE MAIN
NEGATING FACTOR WILL BE SHALLOW MSTR RETURN AHEAD OF THE WINDS
RESULTING IN VERY GOOD RH RECOVERY ACRS PB SUNDAY MORNING. HOWEVER
THIS WILL NOT BE THE CASE FOR THE WRN PB/MOST OF THE TRANS PECOS
AND MOST OF SE NM...THUS THE WINDOW OF OPPORTUNITY WILL BE OPEN
LONGER. OF INTEREST TO IS THE POSITION OF THE LOW LEVEL THERMAL RIDGE.
BOTH THE SFC/85H THERMAL RIDGE WILL BE IN CLOSE PROXIMITY AND BY
THE PEAK HEATING OF THE DAY 85H THERMAL RIDGE WILL BE ORIENTED
FROM ERN PANHANDLE SWWD INTO CNTRL PB...WHICH WILL BE IN BEST
ALIGNMENT WITH 85H SPEED MAX ACRS PARTS OF NRN PB AND S PLAINS.
AS SUCH AVE ISSUED A LONG LEAD FIRE WEATHER WATCH BEGINNING SAT
FOR THE MORNINGS AND SUNDAY ELSEWHERE.
THIS SYSTEM IS MOST IMPRESSIVE AND LOCAL FIRE WX USERS SHOULD
CONSIDER SUNDAY AS HAVING POTENTIAL TO BE HIGH IMPACT MAKING
RESOURCE DECISIONS A HIGH PRIORITY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 45 79 57 76 / 0 0 10 10
CARLSBAD NM 43 80 44 86 / 0 0 0 0
DRYDEN TX 52 78 56 76 / 0 0 10 10
FORT STOCKTON TX 48 81 57 84 / 0 0 0 10
GUADALUPE PASS TX 46 76 53 79 / 0 0 0 0
HOBBS NM 42 79 48 78 / 0 0 10 10
MARFA TX 35 78 38 79 / 0 0 0 0
MIDLAND INTL AIRPORT TX 43 80 52 76 / 0 0 10 10
ODESSA TX 44 80 55 78 / 0 0 10 10
WINK TX 41 83 51 85 / 0 0 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR THE FOLLOWING ZONES... SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
RED FLAG WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SUNDAY
AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ.
HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
COUNTY.
TX...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND AREA...
BORDEN...CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...WARD...
WINKLER.
RED FLAG WARNING UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR THE
FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...REEVES
COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS.
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
AFTERNOON FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS
AREA...GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54
CORRIDOR.
HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON
FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...
GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Feb 17, 11:00 AM MST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1200 PM CST THU FEB 17 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-172100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1200 PM CST THU FEB 17 2011 /1100 AM MST THU FEB 17 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS WILL EXIST THIS AFTERNOON ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO. A RED FLAG WARNING IS IN EFFECT. STRONG WESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON. A HIGH WIND WARNING WILL REMAIN IN EFFECT FOR THE GUADALUPE MOUNTAINS UNTIL 5 PM MST THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON SUNDAY...THERE IS THE POTENTIAL FOR HIGH IMPACT FIRE WEATHER CONDITIONS FOR MUCH OF SOUTHEAST NEW MEXICO AND WEST TEXAS. WELL ABOVE NORMAL TEMPERATURES AND RELATIVE HUMIDITY WELL BELOW 15 PERCENT WILL PREVAIL THROUGH SUNDAY. WINDS ARE EXPECTED TO RANGE FROM 25 TO 30 MPH THROUGHOUT THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 7:09 PM MST | High Wind Warning | MAF | 22 hr | |
| Feb 17, 12:58 PM MST | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 49 hr |
Nearby
High Wind Watches in New Mexico, 2011High Wind Watches in Texas, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.